Theraflu Nighttime Severe Cold and Cough

Generic Name: Acetaminophen, Diphenhydramine hydrochloride, Phenylephrine hydrochloride

  • What is this medication?

    Theraflu Nighttime Severe Cold and Cough contains a pain reliever/fever reducer, antihistamine/cough suppressant, and nasal decongestant. It is intended to temporarily relieve minor aches and pains, runny nose, sneezing, minor sore throat pain, itchy nose or throat, headache, nasal and sinus congestion, and cough due to minor bronchial and throat irritation due to a cold. It is also intended for temporary relief of itchy and watery eyes due to hay fever, and it can temporarily reduce fever.
  • Are there any warnings associated with Theraflu Nighttime Severe Cold and Cough?

    Severe liver damage may occur if you take more than 6 packets of this product in a 24-hour period, which is the maximum daily amount. Severe liver damage may also occur if take this product with other drugs containing acetaminophen or you consume 3 or more alcoholic drinks daily while using this product.

    Do not take more than the recommended dosage of this product. Do not take more than 6 packets of this product in a 24-hour period.

    Contact a doctor immediately if a sore throat is severe, persists for more than 2 days, or is accompanied or followed by a fever, headache, nausea, vomiting, or a rash.

    Stop using this product and ask a doctor if nervousness, sleeplessness, dizziness, or new symptoms occur. Also stop using it and ask a doctor if pain, nasal congestion, or cough gets worse or lasts more than 7 days; fever gets worse or lasts more than 3 days; redness or swelling is present; symptoms do not get better or get worsen; or cough returns or occurs with a lasting fever, headache, or rash (these could be signs of a serious condition).

    Do not use if you are allergic to acetaminophen. Do not use with any other drug containing acetaminophen, either prescription or nonprescription.

    Do not use in a child under the age of 4.

    Do not use with any other product containing diphenhydramine, even one used on the skin.

    Do not use Theraflu Nighttime Severe Cold and Cough if you are taking a prescription monoamine oxidase inhibitor (MAOI) or for 2 weeks after stopping a MAOI drug. MAOIs are sometimes used for treating Parkinson's disease, depression, and other emotional or psychiatric conditions.

    When using this product, marked drowsiness may occur. Avoid alcoholic drinks. Alcohol, sedative and tranquilizers may increase drowsiness. Be careful when driving a motor vehicle or operating machinery while using this product.

    Excitability may occur, especially in children.

    This product contains phenylanine; phenylketonurics use caution.

    Keep Theraflu Nighttime Severe Cold and Cough out of the reach of children. In the event of an overdose, obtain medical help or contact a poison control center immediately.

  • Should I talk to my doctor before taking Theraflu Nighttime Severe Cold and Cough?

    Ask a doctor or pharmacist before using this product if you do not know whether a prescription drug you are taking contains an MAOI, or if you are not sure whether another drug contains acetaminophen.

    Ask a doctor before using if you have liver disease, heart disease, thyroid disease, high blood pressure, diabetes, glaucoma, trouble urinating due to prostate gland enlargement, or you are following a sodium-restricted diet. Also ask a doctor before using if you have a cough that occurs with excessive phlegm (mucus); a lasting or chronic cough such as occurs with smoking, asthma, or emphysema; or a breathing problem such as emphysema, asthma, or chronic bronchitis.

    Ask a doctor or pharmacist before using this product if you are taking sedatives, tranquilizers, or the blood-thinning drug warfarin.

    Talk to your doctor before using Theraflu Nighttime Severe Cold and Cough if you are pregnant or breastfeeding.

  • What are the possible side effects of Theraflu Nighttime Severe Cold and Cough?

    Severe liver damage may occur if you take more than 6 packets of this product in a 24-hour period.

    When taking this product, marked drowsiness may occur. When using this product, alcohol, tranquilizers, and sedatives may increase drowsiness.

    In addition, Theraflu Nighttime Severe Cold and Cough may cause excitability, especially in children.

    Side effects cannot always be anticipated. If any develop or change in intensity, tell your doctor as soon as possible. Only your doctor can determine if it is safe for you to continue taking this drug.

  • What should I avoid while taking Theraflu Nighttime Severe Cold and Cough?

    Avoid alcoholic beverages when using this product.
  • What are possible food and drug interactions associated with Theraflu Nighttime Severe Cold and Cough?

    Severe liver damage may occur if take this product with other drugs containing acetaminophen or you consume 3 or more alcoholic drinks daily while using this product.

    When using this product, alcohol, tranquilizers, and sedatives may increase drowsiness.

    If Theraflu Nighttime Severe Cold and Cough is taken with certain other drugs, the effects of either could be increased, decreased, or altered. It is especially important to check with your doctor before combining Theraflu Nighttime Severe Cold and Cough with alcohol, tranquilizers, sedatives, other drugs containing acetaminophen, or MAOIs.

  • What is the usual dosage of Theraflu Nighttime Severe Cold and Cough?

    Adults and children 12 years: Take 1 packet every 4 hours. Do not take more than 6 packets in a 24-hour period unless directed by a doctor. Dissolve the contents of one packet into 8 ounces of hot water, and sip while hot. Drink the entire amount within 10-15 minutes. If using a microwave, add contents of one packet to 8 ounces of cool water, then stir briskly before and after heating. Do not overheat it.

    Children 4- <12 years: Do not use unless directed by a doctor.

    Children <4 years: Do not use..

  • How should I store Theraflu Nighttime Severe Cold and Cough?

    Store at room temperature. Protect from excessive heat and moisture.